MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Model Number 7206011
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, a part of the tip of the inner bonecutter blade was peeled off.The procedure was successfully completed using a back-up device.It is unknown if there was a delay.It is unknown if the peel part was removed from the patient.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A review of the customer provided image reveals the distal tip of the blade shows the outer coating of the device peeling.A visual inspection revealed the inner blade exterior coating has began peeling off.The device appears worn from use.No other deformation revealed.A functional evaluation revealed the device function as intended clockwise, counterclockwise, and while oscillating without excessive noise or grinding.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of excessive force or contact with another source.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A review of the customer provided image reveals the distal tip of the blade shows the outer coating of the device peeling.A visual inspection revealed the inner blade exterior coating has began peeling off.The device appears worn from use.No other deformation revealed.A functional evaluation revealed the device function as intended clockwise, counterclockwise, and while oscillating without excessive noise or grinding.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with component failure.Factors, which could have contributed to the complaint event, include an application of excessive force or contact with another source.No containment or corrective actions are recommended at this time.

Brand Name
BOXED F/R BL 4.5MM SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12297770
Report Number1219602-2021-01684
Device Sequence Number11908581
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model Number7206011
Device Catalogue Number7206011
Device Lot Number50915094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/13/2021
02/23/2022
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/14/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown